Flood, Pearl River
- When
- July 1, 12:00 AM CST to July 3, 11:59 PM CST
- Where
- Pearl River forecast zone
- Property damage
- $500,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 30.769, -89.590 (the zone’s center; the record gives no point)
Heavy rainfall from Tropical Storm Bill caused moderate to major flooding along the East and West Hobolochitto Creek in Pearl River County. Some structures were flooded and roadways flooded.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
Heavy rainfall from Tropical Storm Bill caused moderate to major flooding along the East and West Hobolochitto Creek in Pearl River County. Some structures were flooded and roadways flooded. Other less severe flooding developed in Hancock, Harrison, and Jackson Counties. Dollar damage are rough estimates.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 30, 9:15 PM CST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 1015 PM CDT MON JUN 30 2003 MUCH OF THE SHORT TERM FORECAST IS NOW GUIDED BY GUIDANCE FROM TPC AND HPC. REFER TO THE LATEST ADVISORIES FROM TPC AS WELL AS HURRICANE LOCAL ACTION STATEMENTS ISSUED FROM THIS OFFICE FOR THE LATEST INFORMATION REGARDING THE PROGRESS OF BILL. HOWEVER...BILL IS MOVING INTO MISSISSIPPI AND MOST SHOWERS AND THUNDERSTORMS HAVE ENDED IN SOUTHEASTERN LOUISIANA. WE ANTICIPATE ENDING THE FLOOD WATCH AROUND MIDNIGHT FOR MOST OF THE CWA. BY LATE TUESDAY MUCH OF THE ENERGY SHOULD BE NORTH AND NORTHEAST OF OUR CWA. SOUTHERLY TO SOUTHWESTERLY FLOW SHOULD CONTINUE THROUGH THE WEEK...ALLOWING GULF MOISTURE TO CONTINUE TO SPREAD ACROSS THE REGION. A WEAKENING UPPER-LEVEL TROUGH WILL BE OVER THE SOUTHEASTERN STATES AS A HIGH PRESSURE RIDGE BUILDS IN THE DESERT SOUTHWEST. THIS WILL KEEP CHANCES A LITTLE HIGHER DURING THE WEEK. POPS WILL RETURN TO NEAR CLIMO BY THE WEEKEND. PRELIM NUMBERS... MCB 73/86/73/87 9735 BTR 74/86/74/87 9735 MSY 77/87/77/88 9745 GPT 76/85/76/86 9745 .NEW...TROPICAL STORM WARNING MOUTH OF MISSISSIPPI EASTWARD TO PQL INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS LA...FLOOD WATCH FOR LAZ034>040-046>050-056>070. MS...FLOOD WATCH FOR MSZ068>071-077-080>082. 25
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-011130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1145 PM CDT MON JUN 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...TONIGHT ...A TROPICAL STORM WARNING IS IN EFFECT FROM THE MOUTH OF THE MISSISSIPPI RIVER EASTWARD THROUGH THE MISSISSIPPI COASTAL COUNTIES AND INCLUDING LAKE PONTCHARTRAIN... TROPICAL STORM BILL HAS MOVED INTO SOUTHERN MISSISSIPPI. REFER TO THE LATEST ADVISORIES ISSUED BY THE NATIONAL HURRICANE CENTER AS WELL AS FLOOD STATEMENTS ISSUED BY THIS OFFICE FOR THE LATEST INFORMATION REGARDING THIS STORM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE REMNANTS OF TROPICAL STORM BILL ARE EXPECTED TO MOVE ACROSS CENTRAL AND EASTERN MISSISSIPPI TUESDAY. HOWEVER...NUMEROUS SHOWERS AND THUNDERSTORMS ARE STILL EXPECTED ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI ON TUESDAY. THIS ACTIVITY IS EXPECTED TO DIMINISH TUESDAY NIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE THEN EXPECTED WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 25
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
806 PM CDT MON JUN 30 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0747 PM 5 S SLIDELL LA COASTAL FLOODING
06/30/03 ST. TAMMANY 3 FOOT STORM SURGE. WINDS
40-50 KNOTS. REPORTED BY
HAM RADIO OP N5PG0
(MARINER).
0600 PM ARABI LA WIND DAMAGE
06/30/03 ST. BERNARD TREE FELL AND DAMAGED
GARAGE. REPORTED BY HAM
RADIO OP KD5BPW.
0755 PM 3 W SLIDELL LA FLASH FLOODS
06/30/03 ST. TAMMANY 8 TO 12 INCHES OF WATER ON
BAYOU LIBERTY ROAD.
REPORTED BY HAM RADIO OP
A05DP.
0740 PM WAVELAND MS TORNADO
06/30/03 HANCOCK TOUCHED DOWN AT MOLLER
DRIVE AND CENTRAL AVENUE.
REPORTED BY SHERIFFS
OFFICE.
0757 PM OCEAN SPRINGS MS OTHER
06/30/03 JACKSON FUNNEL CLOUD REPORTED BY
PUBLIC.
0800 PM 3 E OCEAN SPRINGS MS TORNADO
06/30/03 JACKSON BRIEF TOUCHDOWN IN THE ST.
ANDREW AREA. NO DAMAGE
REPORTED. REPORTED BY CIVIL
DEFENSE.
RJRMSZ082-010530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1200 AM CDT TUE JUL 1 2003 THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR JACKSON COUNTY MISSISSIPPI HAS BEEN CANCELED AS OF MIDNIGHT CDT. THE THREAT OF SEVERE WEATHER HAS ENDED FOR TONIGHT. 24
The national radar mosaic for the moment the first event began.
4 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5336266, 5336267, 5336268, 5336339.